Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 117, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2001, 7:27 PM CDT for Blaine County, Loup County, Nebraska. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 2, 2001, 7:27 PM CDT (00:27 UTC)
- Expired
- Jul 2, 2001, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 76 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:35 PM CDT | Hail 1.75 | Brewster, NE | |
| Jul 2, 7:50 PM CDT | Hail 1 | Almeria, NE | |
| Jul 2, 8:05 PM CDT | Hail 1.75 | Taylor, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1807 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
880 WUUS53 KLBF 030027 SVRLBF NEC009-115-030115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 727 PM CDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA EASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 815 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF ALMERIA...OR ABOUT 6 MILES EAST OF BREWSTER...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES NORTH OF ALMERIA AROUND 750 PM CDT 15 MILES NORTH OF TAYLOR AROUND 810 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4203 9986 4177 9979 4176 9937 4204 9941
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:55 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 2, 2:55 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUL 2 2001 ...FORECAST CHALLENGES WILL REMAIN THUNDERSTORM POTENTIAL AND TEMPS INTO MID-WEEK... 18Z SFC ANALYSIS WAS SHOWING WARM FRONT OVER THE CENTRAL PART OF THE STATE...PARTILLY DUE TO WETTER GROUNDS FROM RECENT RAINS. ALSO... WEAK TROF FROM CENTRAL SD INTO SRN PANHANDLE. LAPS INDICATING DECENT CONVERGENCE ALONG BOTH FEATURES...AND TCU DEVELOPING ON THE LATTER. SHORT WAVE TROF MOVING ACROSS NRN WY AS PER WATER VAPOR IMAGERY... WITH ANOTH MOVING SEWD ACROSS ERN MT. WEAK CONVECTION ACROSS C SD DEVELOPING LTGCG ONCE AGAIN. MODELS IN FAIR AGREEMENT WITH LARGE SCALE FEATURES...ALTHO HAVE DIFFERING OPINIONS ON PLACEMENT OF CONVECTION THROUGH THE NEXT FEW DAYS. ETA HAS TYPICALLY BEEN THE MODEL OF CHOICE AND WILL BE AGAIN FOR THIS FORECAST...ALTHO THE AVN HAD MORNING CONVECTION IN MT A LITTLE BETTER DEVELOPED. N/S ORIENTED TROF WILL WORK ACROSS THE STATE...WITH SRN END GETTING HUNG UP NEAR THE KS/NEB BORDER. BEST LOW LEVEL CIRCULATION WILL LIKELY TAKE PLACE ACROSS THE PANHANDLE FOR THE REMAINDER OF THE AFTERNOON WHERE THERMALL GRADIENT IS THE BEST...HOWEVER BEST 0-6 KM SHEAR WILL EXIST FURTHER N...NEAR THE SD/NEBR BORDER. WOULD EXPECT CONVECTION IS BOTH LOCATIONS WITHIN THE NEXT 6 HRS...WITH CORFIDI VECTORS INDICATING AN ESEWD PROPAGATION TO CONVECTION IN NRN CWA. IF STORMS DEVELOP FURTHER S AND FORM MCS INTO THE SWRN PORTION OF THE STATE...IT SHOULD MOVE MORE SWD. HOWEVER...BEST POTENTIAL FOR MCS EVELEMENT SHOULD BE ACROSS THE NRN HALF OF THE CWA. WOULD ALSO EXPECT THAT SUPERCELL POTENTIAL WOULD BE BETTER IN THE NRN HALF OF THE CWA. AS LOW LEVEL JET DEVELOPS OVERNIGHT...A LINEAR MCS WOULD TEND TO PROAGATE SWWD SOME. ALL THIS POINTS TO INCLUDING POPS IN ALL OF CWA...HIGHEST IN THE N AND W. HEAVY RAINS WILL ALSO BE MENTIONED IN THE N...AS ETA FCST PRECIP H20 VALUES ARE BETTER THAN AN INCH AND A HALF...AND 3-HR FFG VALUES ARE CLOSE TO THE SAME. IF LINEAR MCS DOES DEVELOP AS EXPECTED...FRONTALL BOUNDARY WILL BE PUSHED TO NEAR THE KS/NEBR BORDER INTO SERN WY. SHORT WAVE TROF AT 650 MB LEVEL INDICATED TO SWING OVER THE TOP OF THE UPPER RIDGE POSITIONED OVER THE CENTRAL ROCKIES WOULD ALLOW FOR MID LEVEL THERMAL GRADIENT TO TIGHTEN ONCE AGAIN...WITH A SETUP SIMILAR TO SUNDAY NIGHT. ETA DOES DEVELOP LARGE CONMPLEX OVER THE PANHANDLE WHICH LOOKS REASONABLE. A TAD BIT BETTER MID LEVEL COOLING SHOULD KEEP LAPSE RATES HIGH...AND WITH LOW LEVEL FLOW UPSLOPE IN NATURE... A MORE ORGANIZED SYSTEM LOOKS POSSIBLE. CORFIDI VECTORS FOR TUESDAY NIGHT LOOK MORE SERLY...GIVING THE SW A BETTER CHANCE FOR PRECIP. GUIDANCE VALUES LOOK CLOSE BUT MAY MAKE ADJUSTMENTS TO AREAS THAT HAVE RECEIVED THE MOST RAIN RECENTLY. IN THE OUTER PERIODS...MED RANGE AND EXTENDED MODELS ALSO LOOK IN DECENT AGREEMENT WITH THE LARGE SCALE FLOW. PATTERN REALY DOESN'T CHANGE MUCH AS THE NRN STREAM STAYS BUSY. MRF MAY BE A BIT TOO AGRESSIVE IN TIMING WITH NWRN STATES UPPER LOW DEVELOPMENT TO PASS ALONG THE CANADIAN BORDER TWD THE WEEKEND...BUT AS WITH A TYPICAL SUMMER TIME PATTERN...IT IS THE SMALL SCALE FEATURES THAT WILL HARD TO PIN DOWN FOR TSRA DEVELOPMENT. WITH THE PLACEMENT OF THE UPPER HIGH FROM THE SRN ROCKIES INTO THE SRN PLAINS...WEAK UPPER FEATURES WILL WORK WITH LOW LEVEL CIRCULATIONS TO PRODUCE TSRA...WITH EACH UPPER FEATURES PRODUCING A LEE TROF THAT WILL MOVE EWD BEFORE WASHING OUT. WILL KEEP EXTENDED PRECIP WORDING THE SAME FOR THE MOST PART. .LBF...NONE. JWS
In the hours before
Local storm report, Jul 2, 6:34 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
634 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 30 N LEWELLEN NE 1.50 INCH HAIL
07/02/01 GARDEN REPORTED BY SPOTTERS
0610 PM 19 S ASHBY NE 1.75 INCH HAIL
07/02/01 GRANT REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
718 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 NW WHITMAN NE 1.00 INCH HAIL
07/02/01 GRANT REPORTED BY SPOTTERS
JMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 52 min |
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jul 2, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Jul 2, 8:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jul 2, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| Jul 2, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jul 2, 9:49 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 41 min |
| Jul 2, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jul 2, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 43 min |
| Jul 2, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jul 2, 11:14 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 31 min |
| Jul 2, 11:15 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 45 min |
| Jul 2, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 11:48 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 42 min |
| Jul 3, 12:23 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.